MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Catalog Number 515628
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event details: after preparing the chemotherapy drug, when attempting to administer it in the chemotherapy room, the drug leaked from near the spike.A connecting tube was attached to another bag of intravenous fluid, and the drug was administered from that bag.The preparation process was the same as usual, and there were no abnormalities during the preparation.The saline solution used was fuso 250ml.When connecting the plastic needle of the connecting tube in order to transfer from the relevant infusion bag to another infusion bag, access to the rubber stopper failed once, and the connecting tube was successfully connected after the second access.Therefore, there are two puncture holes in the rubber stopper of the relevant infusion bag other than the spike that is stuck in it, but they are irrelevant because they were made after this event.Drug leakage.
 
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one iv bag assembled with a spike connector was provided to our quality team for evaluation.Functional testing was performed and a leakage between the spike and iv bag was observed.Further evaluation identified the stopper of the iv bag was cracked.All products undergo visual and functional inspections throughout the manufacturing process to ensure device quality and performance, including verification that all critical dimensions meet specification.A device history review was conducted for lot 2506602, and no deviations or nonconformances related to the reported concern were identified.All records confirmed the product met specifications, with no issues noted.Bd has reviewed this report and identified a potential trend related to this concern.While we have confirmed that our product is manufactured to approved specifications, a project has been initiated to further investigate and address this matter.Complaints received for these devices and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24075275
Report Number3003152976-2025-00727
Device Sequence Number10266641
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281(11)250619(17)270531(10)2506602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515628
Device Lot Number2506602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown